Alert archive / New Jersey / Areal Flood Warnings in 2011
Areal Flood Warning 64, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 29, 2011, 5:03 AM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 5:03 AM EDT (09:03 UTC)
- Expired
- Aug 30, 2011, 10:45 AM EDT
- In force
- 30 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monmouth County, NJ, Ocean County, NJ
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698 WGUS41 KPHI 290903 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 503 AM EDT MON AUG 29 2011 NJC025-029-291700- /O.NEW.KPHI.FA.W.0064.110829T0903Z-110829T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONMOUTH NJ-OCEAN NJ- 503 AM EDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD WARNING FOR... SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY... NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 100 PM EDT MONDAY * AT 501 AM EDT...THE NORTH BRANCH METEDECONK RIVER AND THE SQUANKUM RIVER AT MANASQUAN REMAINED ABOVE FLOOD STAGE. LAT...LON 4025 7425 4022 7408 4000 7413 4003 7431 $$ KRUZDLO
4 follow-up statements
080 WGUS41 KPHI 291642 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1242 PM EDT MON AUG 29 2011 NJC025-029-300300- /O.EXT.KPHI.FA.W.0064.000000T0000Z-110830T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONMOUTH NJ-OCEAN NJ- 1242 PM EDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLOOD WARNING FOR... SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY... NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 1100 PM EDT * AT 1240 PM EDT...THE NORTH BRANCH METEDECONK RIVER REMAINED ABOVE FLOOD STAGE. DO NOT DRIVE PAST BARRICADES OR THROUGH FLOODED ROADS. LAT...LON 4025 7425 4022 7408 4000 7413 4003 7431 $$ JJM
899 WGUS41 KPHI 292352 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 752 PM EDT MON AUG 29 2011 NJC025-029-300900- /O.EXT.KPHI.FA.W.0064.000000T0000Z-110830T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONMOUTH NJ-OCEAN NJ- 752 PM EDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY... NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 500 AM EDT TUESDAY * AT 745 PM EDT THE NORTH BRANCH METEDECONK RIVER WAS RECEDING STEADILY AND NOW ONLY IN MINOR FLOOD...HAVING DROPPED OVER 3 FEET SINCE IT CRESTED SUNDAY EVENING AT NEARLY 11.4 FEET. FLOOD STAGE IS 7.0 FEET AND THE STAGE AT 715 PM MONDAY WAS 7.88 FEET. THIS RIVER PROJECTS TO FALL BELOW FLOOD STAGE AROUND 5 AM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4025 7425 4022 7408 4000 7413 4003 7431 $$ DRAG
630 WGUS41 KPHI 300827 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 AM EDT TUE AUG 30 2011 NJC025-029-301500- /O.EXT.KPHI.FA.W.0064.000000T0000Z-110830T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONMOUTH NJ-OCEAN NJ- 427 AM EDT TUE AUG 30 2011 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY... NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY... * UNTIL 1100 AM EDT * AT 425 AM EDT...THE RIVER GAGE ON THE NORTH BRANCH OF THE METEDECONK RIVER AT LAKEWOOD WAS 7.2 FEET. FLOOD STAGE IS 7 FEET. THE RIVER SHOULD FALL BELOW FLOOD STAGE LATER THIS MORNING. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4025 7425 4022 7408 4000 7413 4003 7431 $$ HAYES
472 WGUS81 KPHI 301445 FLSPHI FLOOD STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1045 AM EDT TUE AUG 30 2011 NJC025-029-301454- /O.CAN.KPHI.FA.W.0064.000000T0000Z-110830T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONMOUTH NJ-OCEAN NJ- 1045 AM EDT TUE AUG 30 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL STREAMS IN NORTH CENTRAL OCEAN AND SOUTH CENTRAL MONMOUTH COUNTIES... THE RIVER GAGE ON THE NORTH BRANCH OF THE METEDECONK RIVER AT LAKEWOOD WAS 6.8 FEET. FLOOD STAGE IS 7.0 FEET. LAT...LON 4025 7425 4022 7408 4000 7413 4003 7431 $$ KRUZDLO
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 3:33 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 29, 3:33 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 AM EDT MON AUG 29 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE WEST AND DOMINATE OUR WEATHER INTO THURSDAY. THE HIGH WILL THEN SLIP OFF TO THE EAST AS A FRONTAL SYSTEM MOVES IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS WE SAY GOODBYE TO IRENE, MOVING ACROSS EASTERN CANADA THIS MORNING, HIGH PRESSURE TO OUR WEST IS BRINGING A REFRESHING BATCH OF DRY AIR TO OUR REGION. SKIES WILL BE SUNNY TO PARTLY SUNNY TODAY WITH ONLY A FEW FAIR WEATHER CU AND POSSIBLY SOME MID AND HIGH CLOUDS, MAINLY OVER OUR SOUTHERN SECTIONS, TO MAR A BRIGHT BLUE SKY. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S WITH RELATIVELY LOW HUMIDITIES. WINDS WILL BE N TO NW IN THE NORTH AND N TO NE IN THE SOUTH AT 5 TO 10 MPH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... THE HIGH PRESSURE SYSTEM WILL BE NUDGING CLOSER TONIGHT. THIS WILL ALLOW SKIES TO BECOME MOSTLY CLEAR ONCE AGAIN. WINDS WILL BE N AT LESS THAN 5 MPH. THIS WILL ALLOW FOR GOOD RADIATIONAL COOLING. LOW TEMPERATURES WILL RANGE FROM THE UPPER 40S NORTH TO THE LOWER AND MID 60S ALONG OUR SOUTHERN COASTAL AREAS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A MID LEVEL SHORT WAVE IS FORECAST TO BE PASSING OFF TO OUR EAST ON TUESDAY. MEANWHILE, A MID AND UPPER LEVEL RIDGE IS EXPECTED TO BE LOCATED OVER THE ROCKY MOUNTAIN STATES AT THAT TIME. THE RIDGE IS ANTICIPATED TO SHIFT TO THE CENTRAL PART OF THE COUNTRY ON WEDNESDAY AND THURSDAY WITH ITS AXIS EVENTUALLY DROPPING OVER THE NORTHEASTERN STATES AROUND SATURDAY. A MID LEVEL TROUGH IS FORECAST TO REACH THE GREAT LAKES ON SUNDAY. AT THE SURFACE, HIGH PRESSURE WILL LIKELY INFLUENCE OUR REGION FROM TUESDAY INTO SATURDAY WITH MAINLY DRY WEATHER AND SEASONABLE TEMPERATURES. HOWEVER, WE HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS MAINLY FOR OUR NORTHERN COUNTIES FOR THURSDAY, FRIDAY AND SATURDAY IN THE RETURN FLOW ON THE BACK SIDE OF THE SURFACE RIDGE. ANY PRECIPITATION DURING THAT PERIOD SHOULD BE FAIRLY ISOLATED AND MAINLY CONFINED TO OUR AREAS WITH SOME ELEVATED TERRAIN. WE HAVE MENTIONED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR LATE IN THE WEEKEND AS THE MID AND UPPER LEVEL RIDGE AXIS PASSES TO OUR EAST. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CLEAR SKIES COVER THE FORECAST AREA EARLY THIS MORNING. EXPECT A FEW FAIR WEATHER CU TO POP UP ONCE THE SUN BEGINS TO WORK IT'S MAGIC. THERE IS AN AREA OF MID AND HIGH CLOUDS OVER NORTHERN VIRGINIA AND WESTERN MARYLAND THAT COULD MOVE ACROSS THE SOUTHERN HALF OF OUR AREA TODAY, BUT THIS SHOULD ONLY GIVE US SCT TO BKN CLOUDS FOR A FEW HOURS. WINDS WILL BE N TO NW AROUND 5 KT IN OUR NORTHERN AREAS AND N TO NE AT 5 TO 10 KT IN THE SOUTHERN AREAS. EXPECT SKIES TO BECOME MOSTLY CLEAR TONIGHT WITH WINDS BECOMING LIGHT AND VARIABLE. THE AIRMASS IS QUITE DRY, SO DO NOT EXPECT EARLY MORNING FOG. OUTLOOK... HIGH PRESSURE AND MAINLY VFR CONDITIONS ARE ANTICIPATED FOR THE PERIOD FROM TUESDAY THROUGH FRIDAY. THE POTENTIAL EXISTS FOR SOME LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS EACH DAY, ESPECIALLY FROM LATE THURSDAY NIGHT INTO FRIDAY MORNING. && .MARINE... IRENE IS NOW A STORM IN THE PAST, MOVING NORTHEAST ACROSS EASTERN CANADA. SEAS ON THE OCEAN ARE STILL RUNNING 4 TO 6 FEET, SO WILL EXTEND THE SMALL CRAFT ADVISORY UNTIL NOON. THE SEAS WILL BE GRADUALLY LOWERING AS HIGH PRESSURE BEGINS TO PUSH IN FROM THE WEST LATER TODAY AND TONIGHT. THE HIGH PRESSURE WILL DOMINATE OUR WEATHER AND BRING TRANQUIL CONDITIONS THROUGH MUCH OF THE UPCOMING WEEK. OUTLOOK... HIGH PRESSURE AND RELATIVELY TRANQUIL CONDITIONS ARE FORECAST FOR THE PERIOD FROM TUESDAY THROUGH FRIDAY WITH NO ADVISORIES OR WARNINGS EXPECTED. AS THE AXIS OF THE SURFACE RIDGE SETS UP ALONG THE LEE OF THE APPALACHIANS FROM THURSDAY INTO FRIDAY, AN EASTERLY FLOW MAY BECOME ESTABLISHED ON THE COASTAL WATERS OF NEW JERSEY AND DELAWARE. && .HYDROLOGY... FLOOD WARNINGS REMAIN FOR OUR ENTIRE FORECAST AREA. PLEASE REFER TO THE LATEST WARNINGS FOR THE MOST RECENT INFORMATION. && .RIP CURRENTS... EXPECT A MODERATE RISK OF RIP CURRENTS TODAY. && .EQUIPMENT... THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE UNTIL FURTHER NOTICE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ450>455. && SYNOPSIS...RPW NEAR TERM...RPW SHORT TERM...RPW LONG TERM...IOVINO AVIATION...IOVINO/RPW MARINE...IOVINO/RPW HYDROLOGY...DRUZDLO/IOVINO/RPW RIP CURRENTS...RPW EQUIPMENT...STAFF
Hazardous weather outlook, Aug 29, 4:28 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 428 AM EDT MON AUG 29 2011 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-301000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 428 AM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-301000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 428 AM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-301000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 428 AM EDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-301000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 428 AM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:01 PM EDT | Areal Flood Warning | PHI | Cumberland, Salem | 8 hr |
| Aug 28, 8:44 PM EDT | Small Craft Advisory | PHI | 13 hr | |
| Aug 28, 9:52 PM EDT | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 31 hr |
| Aug 29, 4:58 AM EDT | Areal Flood Warning | PHI | Atlantic, Camden, Cumberland, Gloucester, Salem | 4 days |
| Aug 29, 10:20 AM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester | 6 hr |
| Aug 29, 3:58 PM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester | 13 hr |
Nearby
Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.